Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 12, 2014, 5:02 PM EDT for 4 counties in North Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 12, 2014, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:08 PM EDT | TSTM WND DMG | 3 Sw Tramway, NC | 1 TREE DOWN ON POWERLINES NEAR THE INTERSECTION OF CHRIS COLE RD AND HENDLEY RD. |
| Jun 12, 5:15 PM EDT | TSTM WND DMG | 3 W Gum Springs, NC | TREES DOWN ON A POWER POLE NEAR THE INTERSECTION OF STEEL BRIDGE AND CREEKWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
037 WUUS52 KRAH 122102 SVRRAH NCC037-085-105-125-122145- /O.NEW.KRAH.SV.W.0112.140612T2102Z-140612T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 502 PM EDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA... NORTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA... LEE COUNTY IN CENTRAL NORTH CAROLINA... WESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 545 PM EDT * AT 500 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF SANFORD...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SANFORD...BROADWAY...CAMERON...TRAMWAY...LEMON SPRINGS...GUM SPRINGS...OLIVIA...CUMNOCK...MONCURE...RAVEN ROCK STATE PARK... PINEVIEW...SEMINOLE AND SHEARON HARRIS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3535 7938 3569 7927 3553 7880 3523 7915 TIME...MOT...LOC 2100Z 202DEG 19KT 3538 7923 $$ 10
2 follow-up statements
208
WWUS52 KRAH 122112
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT THU JUN 12 2014
NCC085-125-122121-
/O.CAN.KRAH.SV.W.0112.000000T0000Z-140612T2145Z/
MOORE NC-HARNETT NC-
512 PM EDT THU JUN 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOORE AND WESTERN
HARNETT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3531 7920 3535 7927 3540 7929 3543 7933
3544 7933 3546 7935 3569 7927 3557 7893
3551 7898 3531 7918
TIME...MOT...LOC 2111Z 202DEG 19KT 3544 7920
$$
NCC037-105-122145-
/O.CON.KRAH.SV.W.0112.000000T0000Z-140612T2145Z/
CHATHAM NC-LEE NC-
512 PM EDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN CHATHAM AND LEE COUNTIES...
AT 511 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SANFORD...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SANFORD...BROADWAY...CUMNOCK...MONCURE...LEMON SPRINGS...TRAMWAY...
GUM SPRINGS AND SHEARON HARRIS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3531 7920 3535 7927 3540 7929 3543 7933
3544 7933 3546 7935 3569 7927 3557 7893
3551 7898 3531 7918
TIME...MOT...LOC 2111Z 202DEG 19KT 3544 7920
$$
10397
WWUS52 KRAH 122141
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT THU JUN 12 2014
NCC037-105-122151-
/O.EXP.KRAH.SV.W.0112.000000T0000Z-140612T2145Z/
LEE NC-CHATHAM NC-
541 PM EDT THU JUN 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR
LEE AND SOUTHEASTERN CHATHAM COUNTIES WILL EXPIRE AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3531 7920 3535 7927 3540 7929 3543 7933
3544 7933 3546 7935 3569 7927 3557 7893
3551 7898 3531 7918
TIME...MOT...LOC 2137Z 202DEG 19KT 3544 7920
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:06 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 12, 3:06 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 306 PM EDT THU JUN 12 2014 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY APPROACH AND CROSS THE AREA THROUGH FRIDAY. A COLD FRONT WILL MOVE ACROSS OUR REGION LATE FRIDAY INTO SATURDAY. THE FRONT WILL THEN STALL JUST SOUTH OF THE AREA OVERNIGHT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY... MOIST SOUTHERLY FLOW CONTINUES OVER CENTRAL NC AHEAD OF A SLOW MOVING UPPER TROUGH NEAR THE SOUTHERN APPALACHIANS....WITH OBSERVED PW OVER 2 INCHES AND LCL TO FREEZING LEVEL DEPTH AROUND 10K FT. SO FAR TODAY...SHOWERS AND STORMS HAVE BEEN FOCUS OVER THE COASTAL PLAIN BUT THE BULK TO THE CONVECTION IS NOW MOVING OFF TOWARD SOUTHEAST VA. MID-LEVEL LAPSE RATES ARE WEAK BUT DEWPOINTS IN THE UPPER 60S AND LOWER 70S STILL SUPPORT UP TO 1500 J/KG MLCAPE...GREATEST ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS WHERE HEATING HAS BEEN STRONGEST. WATER VAPOR IMAGERY SHOWS SOME DRIER AIR MID-LEVEL AIR MOVING INTO THE SOUTHERN/WESTERN PORTIONS OF THE AREA WITH A SHORTWAVE LIFTING ACROSS UPSTATE SC...WHERE A CLUSTER OF STORMS CURRENTLY EXTENDS FROM WEST OF CLT TO NEAR CAE. GIVEN SOME ADDITIONAL DESTABILIZATION IN THE NEXT COUPLE OF HOURS AND DCAPE...ALONG WITH THE AFOREMENTIONED UPPER FORCING...A FEW ISOLATED SEVERE STORMS STILL SEEM POSSIBLE...PARTICULARLY ACROSS THE SOUTHERN PIEDMONT. THE PASSAGE OF THE UPPER LEVEL DISTURBANCE AND LOSS OF HEATING WILL BRING MOST CONVECTION TO AN END BY MIDNIGHT. FOG WILL BE POSSIBLE AGAIN LATE TONIGHT...ESPECIALLY IN EASTERN AREAS WHERE RAIN HAS FALLEN TODAY. LOWS IN THE UPPER 60S AND LOWER 70S. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 300 PM THURSDAY... FRIDAY... THE SHORTWAVE CROSSING THE AREA TONIGHT WILL WILL LIFT OFF TO THE NORTHEAST...SHIFTING THE AXIS OF 2 INCH PW OFFSHORE. HOWEVER...THE MEAN TROUGH AXIS WILL REMAIN WEST OF THE AREA AS AN MCV ASSOCIATED WITH CONVECTION OVER THE LOWER MISSOURI RIVER VALLEY WEAKENS APPROACHING THE SOUTHERN APPALACHIANS. THE LEE TROUGH WILL BE THE PRIMARY FOCUS FOR CONVECTION DURING THE AFTERNOON...WITH SOME ADDITIONAL AID FROM THE APPROACHING UPPER TROUGH. MODEST MLCAPE OF 1000-1500 J/KG SHOULD DEVELOP AGAIN...STRONGEST IN THE EAST WHERE DEWPOINTS WILL REMAIN THE UPPER 60S. SHEAR WILL AGAIN BE WEAK...SO THE SEVERE POTENTIAL SHOULD BE ISOLATED WITHIN THE MAINLY SCATTERED COVERAGE BY MID AFTERNOON. HIGHS IN THE MID TO UPPER 80S. FRIDAY NIGHT... PASSING SHORTWAVE WILL BRAW SOME DRIER...MORE STABLE AIR INTO THE AREA FROM THE NORTH-NORTHWEST OVERNIGHT AS THE LEE TROUGH IS SHUNTED SOUTH AND EAST. LOW LEVEL CONVERGENCE AND POOLING OF HIGHER DEWPOINT AIR ACROSS THE SOUTH MAY LEAD TO SOME ISOLATED SHOWERS OVERNIGHT...BUT FOR THE MOST PART THE CWA WILL BE DRY. LOWS IN THE MID TO UPPER 60S. SATURDAY THROUGH SUNDAY NIGHT... SURFACE BOUNDARY WHICH WILL DRIFT SWD FRIDAY NIGHT/EARLY SATURDAY PROJECTED TO LIE IN VICINITY OF SC BORDER SATURDAY. THIS SFC BOUNDARY BEING PROPELLED SWD BY A NORTHERN STEAM S/W PASSING NORTH OF THE REGION. MODEL GUIDANCE HAS LEANED TOWARD A SLIGHTLY DRIER MORE STABLE AIR MASS INFILTRATING THE NORTHERN COUNTIES SATURDAY BUT WEAK FLOW WILL LIKELY LIMIT MUCH FARTHER ADVANCEMENT INTO THE SANDHILLS/SOUTHERN COASTAL PLAIN SATURDAY NIGHT INTO SUNDAY. WITH A MODEST UPPER LEVEL ANTI-CYCLONE SETTING UP OVER VA...ASSOCIATED SUBSIDENCE WILL LIKELY SQUELCH CONVECTIVE CHANCES ACROSS THE FAR NORTH. THUS...APPEARS BEST CHANCE FOR CONVECTION WILL BE CONFINED TO THE SOUTHERN COUNTIES THIS PERIOD. IF SFC FRONT ABLE TO PUSH FARTHER SOUTH...CONVECTION MAY BE FEW IN NUMBER EVEN ACROSS THE SOUTHERN COUNTIES. FOR NOW WILL CONFINE POPS TO SLIGHT CHANCE JUST SOUTH OF HIGHWAY 64 TO AROUND 40 PERCENT IN THE FAR SOUTH SATURDAY...AND NO HIGHER THAN 30 PERCENT ACROSS THE FAR SOUTH. AFTERNOON TEMPS WILL BE CLOSE TO NORMAL...RANGING IN THE MID-UPPER 80S. OVERNIGHT TEMPS MID 60S-AROUND 70. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM THURSDAY... MONDAY... UPPER AIR PATTERN WILL FEATURE WEAK UPPER LEVEL ANTI-CYCLONE DRIFTING E-SE TO A POSITION IN VICINITY OF THE OUTER BANKS. MEANWHILE REMNANTS OF WEAK/DECAYING SFC BOUNDARY MAY DRIFT BACK INTO THE WESTERN PIEDMONT. THIS SFC IN CONJUNCTION WITH AVAILABLE MOISTURE AND AFTERNOON HEATING WILL TRIGGER ISOLATED- CONVECTION...MOST OF WHICH WILL DISSIPATE BY EARLY EVENING. MODIFYING AIR MASS WILL YIELD MAX TEMPS A FEW DEGREES ABOVE CLIMATOLOGY...UPEPR 80S -LOWER 90S. TUESDAY THROUGH THURSDAY... MEDIUM RANGE GUIDANCE DIFFER WITH UPPER AIR PATTERN AS 00Z ECMWF FAVORS A DEEP CUT-OFF LOW OVER THE NW U.S. WHICH IN TURN CAUSES UPPER LEVEL HEIGHTS TO AMPLIFY OVER THE LOWER MS/DEEP SOUTH INTO THE MID MS VALLEY. THE 12Z GFS IS MORE PROGRESSIVE IN THE NORTHERN STREAM...DEPICTING A S/W CROSSING THE NORTHERN TIER WHICH RESULTS IN A SW FLOW ALOFT OVER THE CAROLINAS. THE LATER SOLUTION WOULD FAVOR A BETTER CHANCE FOR DIURNAL CONVECTION VERSUS THE ECMWF. FOR NOW WILL KEEP POPS CLOSE TO CLIMO 25-30 PERCENT) AND KEEP THE PRECIP CHANCES TIED TO DIURNALLY DRIVEN CONVECTION. MODEL GUIDANCE HAS BEEN ADVERTISING WARM AFTERNOON TEMPS IN THE LOW-MOD 90S. SET-UP DOESN'T FAVOR TEMPS SEVERAL DEGREES ABOVE NORMAL SO WILL LEAN TOWARD MAX TEMPS JUST ABOVE NORMAL (UPPER 80S- LOWER 90S). IF GFS VERIFIES...MAX TEMPS WILL END UP BEING IN THE MID- UPPER 80S. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 145 PM THURSDAY... SHOWERS AND STORMS MOVING THROUGH THE COASTAL PLAIN...NOW EAST OF KRWI...WILL GIVE WAY TO A PERIOD OF MARGINALLY VFR CONDITIONS THIS AFTERNOON. HOWEVER...ADDITIONAL SHOWERS AND STORMS ASSOCIATED WITH AN UPPER DISTURBANCE OVER UP STATE SC ARE MOVING TOWARD THE WESTERN PIEDMONT AND MAY ENCROACH UPON KINT/KGSO BY 21Z. IT REMAINS A LITTLE UNCERTAIN HOW STRONG THESE SHOWERS/STORMS WILL BE...BUT A PERIOD OF AT LEAST MVFR CEILINGS/VSBYS SHOULD BE EXPECTED. FURTHER EAST...THE VERY MOISTURE ATMOSPHERE WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED SHOWERS AND STORMS THAT MAY REACH VICINITY OF KFAY/KRDU AND KRWI THROUGH EARLY EVENING. WITH THE LOSS OF HEATING AND THE PASSAGE OF THE AFOREMENTIONED UPEPR DISTURBANCE...THE COVERAGE OF SHOWERS AND STORMS WILL DECREASE. THE MAIN AVIATION CONCERN OVERNIGHT WILL THEN BE THE DEVELOPMENT OF STRATUS AND FOG...WHICH SEEMS MOST LIKE FROM KRDU TO KRWI BASED ON RAINFALL SO FAR TODAY. OUTLOOK...SCATTERED AFTERNOON SHOWERS AND STORMS WILL CONTINUE TO BE POSSIBLE...THOUGH THE COVERAGE SHOULD DECREASE THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLS NEAR TERM...BLS SHORT TERM...BLS/WSS LONG TERM...BLS AVIATION...BLS
Hazardous weather outlook, Jun 12, 4:43 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 443 AM EDT THU JUN 12 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 443 AM EDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INTO THE EVENING. ALTHOUGH A RISK OF ISOLATED DAMAGING WINDS WILL BE POSSIBLE...THE MORE PROMINENT THREAT WILL BE HEAVY RAIN AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON FRIDAY...WITH THE BEST COVERAGE SHIFTING EAST OF HIGHWAY 1. ALTHOUGH A RISK OF ISOLATED DAMAGING WINDS WILL BE POSSIBLE...THE MORE PROMINENT THREAT WILL BE HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 2:42 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT THU JUN 12 2014
NCZ088-121915-
CUMBERLAND-
242 PM EDT THU JUN 12 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND COUNTY
THROUGH 315 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM OVER JEROME...OR 17 MILES NORTHWEST OF ELIZABETHTOWN...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STEDMAN...AUTRYVILLE...CEDAR CREEK AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3490 7894 3494 7887 3503 7865 3499 7864
3492 7856 3491 7854 3490 7854 3486 7850
3485 7852 3485 7884 3484 7887 3484 7890
TIME...MOT...LOC 1841Z 233DEG 20KT 3483 7878
VINCENTSpecial weather statement, Jun 12, 2:53 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT THU JUN 12 2014
NCZ040-041-076-077-121945-
WAKE-LEE-HARNETT-CHATHAM-
253 PM EDT THU JUN 12 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WAKE...
NORTHEASTERN LEE...NORTHWESTERN HARNETT...AND EASTERN CHATHAM
COUNTIES UNTIL 345 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR SANFORD...MOVING NORTHEAST AT 15 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS AS HIGH AS 45 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...FUQUAY-VARINA...APEX...HOLLY SPRINGS...
BROADWAY...CROSSWINDS BOATING CENTER...SEAFORTH BOAT DOCK...SHEARON
HARRIS RESERVOIR...BYNUM...JORDAN LAKE STATE REC AREA...CROSSWINDS
CAMPGROUND...CUMNOCK...FEARRINGTON...MONCURE...LAKE JORDAN...HARRIS
LAKE BOAT LAUNCH...NEW HILL...RAVEN ROCK STATE PARK AND SEMINOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND
RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW
DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ON
HIGHWAY 1 BETWEEN SANFORD AND APEX.
&&
LAT...LON 3567 7874 3553 7874 3530 7901 3537 7910
3537 7911 3538 7912 3539 7912 3557 7931
3576 7922 3586 7904
TIME...MOT...LOC 1850Z 217DEG 15KT 3552 7909
VINCENTSpecial weather statement, Jun 12, 3:16 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT THU JUN 12 2014
NCZ078-122000-
WAYNE-
316 PM EDT THU JUN 12 2014
...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE COUNTY UNTIL
400 PM EDT...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MOUNT OLIVE...MOVING NORTHEAST AT 25 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...ELROY...
CLIFFS OF THE NEUSE STATE PARK AND BROGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND
RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW
DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3535 7782 3518 7783 3515 7790 3517 7792
3517 7797 3518 7799 3519 7802 3518 7807
3519 7816 3520 7817 3549 7783 3543 7783
3540 7780 3537 7780
TIME...MOT...LOC 1915Z 230DEG 22KT 3518 7805
VINCENTSpecial weather statement, Jun 12, 3:40 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU JUN 12 2014
NCZ040>042-076-077-122030-
WAKE-LEE-HARNETT-CHATHAM-JOHNSTON-
340 PM EDT THU JUN 12 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WAKE...
NORTHEASTERN LEE...NORTHEASTERN HARNETT...SOUTHEASTERN CHATHAM...
AND WEST CENTRAL JOHNSTON COUNTIES UNTIL 430 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 7 MILES WEST OF LILLINGTON...MOVING NORTHEAST
AT 20 MPH.
PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARY...LILLINGTON...FUQUAY-VARINA...ANGIER...APEX...HOLLY SPRINGS...
BROADWAY...SHEARON HARRIS RESERVOIR...COATS CROSSROADS...HARRIS LAKE
BOAT LAUNCH...NEW HILL...RAVEN ROCK STATE PARK...SEMINOLE...DUNCAN...
BUIES CREEK AND LAKE JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3536 7892 3537 7905 3549 7910 3556 7912
3582 7892 3550 7847 3543 7869
TIME...MOT...LOC 1938Z 230DEG 17KT 3542 7894
VINCENTSpecial weather statement, Jun 12, 4:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU JUN 12 2014
NCZ075>077-122100-
LEE-HARNETT-MOORE-
425 PM EDT THU JUN 12 2014
...STRONG THUNDERSTORMS WILL AFFECT LEE...SOUTHWESTERN HARNETT...AND
NORTHEASTERN MOORE COUNTIES UNTIL 500 PM EDT...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 9 MILES NORTHEAST OF SOUTHERN PINES...MOVING
NORTHEAST AT 15 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANFORD...BROADWAY...VASS...CAMERON...OLIVIA...CUMNOCK...LEMON
SPRINGS...TRAMWAY...PINEVIEW...SEMINOLE AND GUM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL WILL RESULT IN HAZARDOUS
DRIVING CONDITIONS AND CAN QUICKLY LEAD TO FLASH FLOODING IN URBAN
AREAS.
&&
LAT...LON 3533 7940 3553 7928 3556 7924 3555 7922
3544 7888 3519 7919 3519 7921 3521 7923
3521 7925 3519 7929
TIME...MOT...LOC 2023Z 219DEG 11KT 3527 7928
VINCENTSpecial weather statement, Jun 12, 4:34 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT THU JUN 12 2014
NCZ077-088-089-122115-
HARNETT-SAMPSON-CUMBERLAND-
434 PM EDT THU JUN 12 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARNETT...
NORTHWESTERN SAMPSON...AND NORTHEASTERN CUMBERLAND COUNTIES UNTIL
515 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GODWIN...OR 9 MILES SOUTH OF
LILLINGTON...MOVING EAST AT 10 MPH.
TORRENTIAL RAINFALL...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...
AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUNN...GODWIN...ERWIN...WADE...FALCON...LINDEN AND SPIVEY'S CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES. THIS
THUNDERSTORM IS PRODUCING FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF YOU CANNOT SEEK
SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER.
&&
LAT...LON 3518 7885 3536 7886 3539 7862 3540 7859
3539 7858 3537 7857 3534 7853 3531 7854
3530 7853 3513 7851
TIME...MOT...LOC 2032Z 265DEG 7KT 3527 7876
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:06 PM EDT | Special Weather Statement | RAH | Wake | 39 min |
| Jun 11, 8:10 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth | 3 hr |
| Jun 11, 8:20 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 115 min |
| Jun 11, 9:25 PM EDT | Special Weather Statement | RAH | Alamance | 50 min |
| Jun 11, 10:19 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange | 56 min |
| Jun 11, 10:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Jun 12, 9:42 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 63 min |
| Jun 12, 12:51 PM EDT | Special Weather Statement | RAH | Wilson | 54 min |
| Jun 12, 2:38 PM EDT | Special Weather Statement | RAH | Sampson | 22 min |
| Jun 12, 2:42 PM EDT | Special Weather Statement | RAH | Cumberland | 33 min |
| Jun 12, 2:53 PM EDT | Special Weather Statement | RAH | Lee | 52 min |
| Jun 12, 3:16 PM EDT | Special Weather Statement | RAH | Wayne | 44 min |
| Jun 12, 3:40 PM EDT | Special Weather Statement | RAH | Harnett | 50 min |
| Jun 12, 4:25 PM EDT | Special Weather Statement | RAH | Lee | 35 min |
| Jun 12, 4:34 PM EDT | Special Weather Statement | RAH | Harnett | 41 min |
| Jun 12, 5:57 PM EDT | Special Weather Statement | RAH | Person | 63 min |
| Jun 12, 6:18 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 57 min |
| Jun 12, 7:25 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.